Alert archive / California / Flood Watches in 2017
Flood Watch 6, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Feb 17, 2017, 2:12 PM PST for 4 counties in California. It took effect at Feb 20, 2017, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2017, 2:12 PM PST (22:12 UTC)
- In effect from
- Feb 20, 2017, 4:00 PM PST
- Expired
- Feb 20, 2017, 3:33 PM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WGUS66 KEKA 172212 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 212 PM PST Fri Feb 17 2017 A series of Pacific storm systems will move across the region Sunday night through Tuesday, producing moderate to heavy rain over northwest California. CAZ101>106-108>113-180615- /O.NEW.KEKA.FA.A.0006.170220T0000Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 212 PM PST Fri Feb 17 2017 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON... The National Weather Service in Eureka has issued a * Flood Watch for a portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, Northeastern Mendocino Interior, Northern Humboldt Coast, Northern Humboldt Interior, Northwestern Mendocino Interior, Southeastern Mendocino Interior, Southern Humboldt Interior, Southern Trinity, Southwestern Humboldt, and Southwestern Mendocino Interior. * From Sunday afternoon through Tuesday afternoon * Rainfall amounts from 2 to 4 inches are forecast to occur Sunday afternoon through Tuesday afternoon. * Primary impacts will be localized ponding of water on low lying roadways with poor drainage...as well as rising water levels for area streams and rivers. Flooding near the coast will be enhanced during high tide. In addition...heavy rain combined with gusty winds will increase the potential for rock and mud slides on mountain roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
7 follow-up statements
995 WGUS66 KEKA 180617 FFAEKA Flood Watch National Weather Service Eureka CA 1017 PM PST Fri Feb 17 2017 A series of Pacific storm systems will move across the region Sunday night through Tuesday, producing moderate to heavy rain over northwest California. CAZ101>106-108>113-182330- /O.CON.KEKA.FA.A.0006.170220T0000Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 1017 PM PST Fri Feb 17 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, Northeastern Mendocino Interior, Northern Humboldt Coast, Northern Humboldt Interior, Northwestern Mendocino Interior, Southeastern Mendocino Interior, Southern Humboldt Interior, Southern Trinity, Southwestern Humboldt, and Southwestern Mendocino Interior. * From Sunday afternoon through Tuesday afternoon * Rainfall amounts from 2 to 4 inches are forecast to occur Sunday afternoon through Tuesday afternoon. * Primary impacts will be localized ponding of water on low lying roadways with poor drainage...as well as rising water levels for area streams and rivers. Flooding near the coast will be enhanced during high tide. In addition...heavy rain combined with gusty winds will increase the potential for rock and mud slides on mountain roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
581 WGUS66 KEKA 182319 FFAEKA Flood Watch National Weather Service Eureka CA 319 PM PST Sat Feb 18 2017 .A series of Pacific storm systems will move across the region Sunday night through Tuesday, producing moderate to heavy rain over northwest California. CAZ101>106-108>113-190730- /O.CON.KEKA.FA.A.0006.170220T0000Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 319 PM PST Sat Feb 18 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Del Norte County, Humboldt County, Mendocino County, and southern Trinity County. * From Sunday afternoon through Tuesday afternoon * Rainfall amounts from 2 to 4 inches are forecast to occur Sunday afternoon through Tuesday afternoon. Locally higher amounts are possible, particularly in south facing mountainous terrain. * Primary impacts will be localized ponding of water on low lying roadways with poor drainage, as well as rising water levels for area streams and rivers. Flooding near the coast will be enhanced during high tide. In addition, heavy rain combined with gusty winds will increase the potential for rock and mud slides on mountain roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
635 WGUS66 KEKA 190542 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 942 PM PST Sat Feb 18 2017 .A series of Pacific storm systems will move across the region Sunday night through Tuesday, producing moderate to heavy rain over northwest California. CAZ101>106-108>113-191600- /O.EXT.KEKA.FA.A.0006.170220T1200Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 942 PM PST Sat Feb 18 2017 ...FLOOD WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON... The Flood Watch is now in effect for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, Northeastern Mendocino Interior, Northern Humboldt Coast, Northern Humboldt Interior, Northwestern Mendocino Interior, Southeastern Mendocino Interior, Southern Humboldt Interior, Southern Trinity, Southwestern Humboldt, and Southwestern Mendocino Interior. * From late Sunday night through Tuesday afternoon * Rainfall amounts from 2 to 4 inches are forecast to occur Sunday night through Tuesday afternoon. Locally higher amounts are possible, particularly in south facing mountainous terrain. * Primary impacts will be localized ponding of water on low lying roadways with poor drainage, as well as rising water levels for area streams and rivers. Flooding near the coast will be enhanced during high tide. In addition, heavy rain combined with gusty winds will increase the potential for rock and mud slides on mountain roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
128 WGUS66 KEKA 191555 FFAEKA Flood Watch National Weather Service Eureka CA 755 AM PST Sun Feb 19 2017 .A series of Pacific storm systems will move across the region Sunday night through Tuesday, producing moderate to heavy rain over northwest California. CAZ101>106-108>113-200200- /O.CON.KEKA.FA.A.0006.170220T1200Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 755 AM PST Sun Feb 19 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Del Norte County, Humboldt County, Mendocino County, and southern Trinity County. * From late tonight through Tuesday afternoon * Rainfall amounts from 2 to 4 inches are forecast to occur Sunday night through Tuesday afternoon. Locally higher amounts are possible, particularly in south facing mountainous terrain. * Primary impacts will be localized ponding of water on low lying roadways with poor drainage, as well as rising water levels for area streams and rivers. Flooding near the coast will be enhanced during high tide. In addition, heavy rain combined with gusty winds will increase the potential for rock and mud slides on mountain roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
741 WGUS66 KEKA 200153 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 553 PM PST Sun Feb 19 2017 .A series of Pacific storm systems will move across the region through Tuesday, producing moderate to heavy rain over northwest California. The heaviest rain for Northwest California will most likely arrive Monday night. CAZ101>106-108>113-201630- /O.EXT.KEKA.FA.A.0006.170221T0000Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 553 PM PST Sun Feb 19 2017 ...FLOOD WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... The Flood Watch is now in effect for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, Northeastern Mendocino Interior, Northern Humboldt Coast, Northern Humboldt Interior, Northwestern Mendocino Interior, Southeastern Mendocino Interior, Southern Humboldt Interior, Southern Trinity, Southwestern Humboldt, and Southwestern Mendocino Interior. * From Monday afternoon through Tuesday afternoon * Rainfall amounts from 2 to 4 inches are forecast to occur through Monday through Tuesday afternoon. Locally higher amounts are possible, particularly in south facing mountainous terrain. * Primary impacts will be road and rural flooding of low lying areas with poor drainage, as well as rising water levels for area streams and rivers. Flooding near the coast will be enhanced during high tide. Heavy rain combined with gusty winds will increase the potential for rock and mud slides on mountain roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
272 WGUS66 KEKA 201013 FFAEKA Flood Watch National Weather Service Eureka CA 213 AM PST Mon Feb 20 2017 .A series of Pacific storm systems will move across the region through Tuesday, producing moderate to heavy rain over northwest California. The heaviest rain for Northwest California will most likely arrive Monday night. CAZ101>106-108>113-202330- /O.CON.KEKA.FA.A.0006.170221T0000Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 213 AM PST Mon Feb 20 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Mendocino Coast, Northeastern Mendocino Interior, Northern Humboldt Coast, Northern Humboldt Interior, Northwestern Mendocino Interior, Southeastern Mendocino Interior, Southern Humboldt Interior, Southern Trinity, Southwestern Humboldt, and Southwestern Mendocino Interior. * From this afternoon through Tuesday afternoon * Rainfall amounts from 2 to 4 inches are forecast to occur from Monday through Tuesday afternoon. Locally higher amounts are possible, particularly in south facing mountainous terrain. * Primary impacts will be road and rural flooding of low lying areas with poor drainage, as well as rising water levels for area streams and rivers. Flooding near the coast will be enhanced during high tide. Heavy rain combined with gusty winds will increase the potential for rock and mud slides on mountain roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
331 WGUS66 KEKA 202333 FFAEKA Flood Watch National Weather Service Eureka CA 333 PM PST Mon Feb 20 2017 CAZ101>106-108>113-210045- /O.CAN.KEKA.FA.A.0006.170221T0000Z-170221T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 333 PM PST Mon Feb 20 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for northwest California has been cancelled. Storm total rainfall amounts are expected to average from one to two inches with locally higher amounts up to 4 inches in the higher, southwest facing terrain. While these rainfall amounts may cause localized urban and small stream flooding, widespread significant flooding is not anticipated. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Feb 17, 4:01 AM PST, 10 hours 11 minutes earlier.
Area forecast discussion, Feb 17, 4:01 AM PST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
401 AM PST Fri Feb 17 2017
.SYNOPSIS...A storm system will move east toward San Francisco
during Friday. Rain will spread northward over Northwest
California. A second storm system is forecast to enter the region
Sunday night into Monday, which may result in heavy rain across
the area.
&&
.DISCUSSION...Pics from space showing a well defined upper feature
and associated surface front pushing into the Bay area early this
morning. The surface low is deepening while rainfall begins to
spread northward. This process will continue throughout the day
with light to moderate rain rotating north and east across the
Sonoma and Mendocino County later this morning...then continuing
to move northward through the afternoon. This storm will exit away
from the region Saturday, which may lead to a relatively nice
first half of the weekend. However, the next in a series of storm
systems will approach during Sunday. This system is forecast to
tap into subtropical moisture, which will spread across northwest
CA in earnest during Sunday night. Heavy rain appears probable as
a result. After Monday...a modified polar airmass is forecast to
spread south across the region during midweek. This will cause
snow levels to fall to as low as 2500-3500 feet, though impactful
winter weather potential is uncertain at this time. JG/JT
&&
.AVIATION...VFR conditions and light winds to calm conditions will continue at
KCEC, KACV and KUKI through this morning. MVFR to IFR conditions and moderate
and gusty winds will prevail at KCEC, KACV and KUKI late this morning through
this evening. The lower conditions late this morning through this evening will
be due to showers moving across the region associated with a low pressure
system moving south of the area across central California.
&&
.MARINE...An offshore low pressure system will move across central california
south of the marine waters today. The proximity of the low pressure system
south of the region will increase the winds and seas across the waters today
with the higher winds and seas occurring across the outer waters. The winds
and seas will decrease Saturday and Saturday night then increase again on
Sunday and Monday as a cold front approaches the waters. The front will move
through the area on Monday. Small craft advisories will remain in effect across
the near shore waters through Saturday afternoon due to elevated seas and/or
winds. Small craft advisories will remain in effect across the outer waters
through this afternoon. A gale warning will be in effect across the outer waters
this afternoon through early Saturday morning due to increasing winds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM PST Saturday for PZZ450-455.
Small Craft Advisory until 3 PM PST this afternoon for PZZ470-
475.
Gale Warning from 3 PM this afternoon to 3 AM PST Saturday for
PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 17, 9:47 AM PST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 947 AM PST Fri Feb 17 2017 CAZ101>108-111-181800- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 947 AM PST Fri Feb 17 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A moist storm system is forecast to affect northwestern California Sunday night into Monday. Heavy rain will be possible with this system, which could lead to flooding concerns. After Monday, snow levels are forecast to fall to 2500-3500 feet by midweek. As this takes place, accumulating snowfall will become possible for high elevation travel corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-110-112-113-181800- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 947 AM PST Fri Feb 17 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Easterly winds will occasionally gust to 50 mph over portions of Mendocino County this morning and afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A moist storm system is forecast to affect northwestern California Sunday night into Monday. Heavy rain will be possible with this system, which could lead to flooding concerns. After Monday, snow levels are forecast to fall to 2500-3500 feet by midweek. As this takes place, accumulating snowfall will become possible for high elevation travel corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:58 AM PST | Wind Advisory | EKA | Mendocino | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.